Wyoming, 2006

Hail in Wyoming, August 6, 2006

August 6, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 6, 1:19 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 6, 1:19 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SUN AUG 6 2006

.SHORT TERM...THROUGH TUESDAY...THERE ARE SCATTERED WEAK
THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. WE SHOULD SEE A
FEW OF THESE MAKE IT ONTO THE PLAINS...BUT IT LOOKS LIKE COVERAGE
WILL BE LIMITED. FARTHER NORTH THERE IS MORE CAPPING SO HAVE KEPT
HIGHEST EVENING POPS ALONG I-80 CORRIDOR EAST OF CHEYENNE. THE
NAM HINTS AT SOME LOW LEVEL CLOUDS AND FOG FOR LATE TONIGHT IN
THIS SAME AREA...APPARENTLY IN RESPONSE TO MOIST OUTFLOW FROM A
CONVECTIVE COMPLEX IT DEVELOPS IN SOUTHWEST NEBRASKA LATE TONIGHT.
HAVE LEFT THIS OUT OF THE FORECAST FOR NOW. SHOULD SEE LESS
THUNDERSTORM COVERAGE TOMORROW...AND POSSIBLY TOTALLY DRY BY
TUESDAY AS AN UPPER RIDGE STRENGTHENS OVER THE AREA.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE OVER THE
CENTRAL PART OF THE U.S. WED WILL GET BEATEN DOWN SOMEWHAT BY AN
UPPER LEVEL SHORTWAVE TROUGH MOVING EAST NORTHEAST PRIMARILY TO
THE NORTH OF THE FORECAST AREA. A SHORTWAVE RIDGE WILL MOVE OVER
THE AREA THU THEN SOUTHWESTERLY FLOW ALOFT WILL PREVAIL FRI AHEAD
OF A SHEARING LONGWAVE TROUGH MOVING FROM THE PACIFIC NORTHWEST TO
THE NORTHERN ROCKIES. THE SOUTHERN PORTION OF THE UPPER TROUGH
WILL MOVE ACROSS THE FORECAST AREA SATURDAY THEN A FLAT UPPER
RIDGE WILL DEVELOP ON SUN. AT THE SURFACE...WILL CARRY LOW POPS
FOR THUNDERSTORMS TUE EVENING BUT AM EXPECTING ANY CONVECTION TO
END BY MIDNIGHT. WED AND THU WILL BOTH BE QUITE WARM WITH A CHANCE
OF AFTERNOON/EVENING STORMS ONLY IN THE HIGHEST MOUNTAINS...AS
OROGRAPHY ASSISTS PARCEL UPLIFT. FRI WILL HAVE SOMEWHAT GREATER
COVERAGE OF LATE DAY CONVECTION AS MID LEVEL MOISTURE IS ADVECTED
OVER THE AREA FROM THE SOUTHWEST...WITH CONCURRENT SURFACE BASED
UPSLOPE WINDS. STILL QUITE WARM SAT AND SUN WITH ONLY A FEW LATE
DAY STORMS OVER THE MOUNTAINS AS DRIER AIR MOVES INTO THE AREA
FROM THE WEST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....JR
Hazardous weather outlook, Aug 6, 9:43 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT SUN AUG 6 2006

WYZ061-063-065-071130-
SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY-
1043 AM MDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA
THIS AFTERNOON THEN GRADUALLY END THIS EVENING.  THE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT THE STRONGER STORMS MAY PRODUCE
BRIEF HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS FOR
MONDAY. ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE
MAINLY OVER THE MOUNTAINS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-062-064-066>070-071130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON THEN GRADUALLY WEAKEN TO PRIMARILY SHOWERS BY LATE THIS
EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW STORMS
MAY PRODUCE GUSTY WINDS TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS
OVER THE AREA PRIMARILY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Rapid City radar (KUDX), 177 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Niobrara

When
August 6, 2:40 PM MST
Where
Niobrara County, 15 mi N of Lance Creek
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.250, -104.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525962.